Alert archive / Texas / Gale Warnings in 2008
Gale Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this gale warning at Nov 14, 2008, 3:50 PM CST. It took effect at Nov 14, 2008, 9:00 PM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 3:50 PM CST (21:50 UTC)
- In effect from
- Nov 14, 2008, 9:00 PM CST
- Expired
- Nov 15, 2008, 12:47 PM CST
- In force
- 16 hr
- Issued by
- NWS Houston/Galveston, TX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Nov 14, 3:01 PM CST, 49 minutes earlier.
Area forecast discussion, Nov 14, 3:01 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
301 PM CST FRI NOV 14 2008
.DISCUSSION...
THE HIGHLY AMPLIFIED UPPER FLOW WILL TRANSITION TO MORE ZONAL OVER
THE NEXT WEEK AS THE UPPER TROUGH OVER THE PLAINS AND TEXAS PUSHES
EASTWARD TO OFF THE ATLANTIC COAST. AS THE TROUGH PUSHES EAST...A
STRONG COLD FRONT WILL MOVE ACROSS SE TX TONIGHT.
TWO ITEMS OF CONCERN INCLUDE BREEZY...WINDY CONDITIONS COUPLED
WITH A VERY DRY AIRMASS FOR TONIGHT AND SATURDAY. THE STRONG COLD
FRONT WILL WORK ITS WAY ACROSS SE TX THIS EVENING...PUSHING OFF
THE COAST BY MIDNIGHT. A WIND ADVISORY WILL BE NEEDED LATER
TONIGHT INTO SATURDAY ALONG THE COASTAL COUNTIES AND POSSIBLY
FURTHER INLAND. WILL WAIT TO ISSUE THE ADVISORY UNTIL LATER THIS
EVENING WHEN A BETTER IDEA OF THE EXTENT OF THE AREA NEEDED TO BE
INCLUDED WILL BE KNOWN. THE STRONG COLD AIR ADVECTION WILL END
SATURDAY EVENING AS THE SURFACE HIGH PRESSURE RIDGE BEGINS TO
BUILD OVERHEAD THE FORECAST AREA. INCLUDED A FIRE WEATHER SECTION
BELOW TO ADDRESS THE FIRE WEATHER CONCERNS FROM THE VERY DRY
AIRMASS COUPLED WITH THE STRONG WINDS.
OTHERWISE...A DRY WEEK IS EXPECTED WITH SEASONABLE DAYTIME HIGH
TEMPERATURES COUPLED WITH CHILLY NIGHTS. THE MODELS HINT AT A SLOW
RETURN OF GULF MOISTURE LATE IN THE WEEK.
40
&&
.MARINE...
AT 2 PM...A PRE-FRONTAL TROUGH WAS LOCATED ALONG A SHREVEPORT TO
HONDO LINE. THE COLD FRONT WAS ALONG A PARIS TO JUNCTION LINE.
THE PRE-FRONTAL TROUGH WILL INTRODUCE A WIND SHIFT TO THE NORTH
BETWEEN 00-02Z. THE ACTUAL FRONT WILL CROSS THE BAYS BETWEEN
02-03Z...NEARSHORE WATERS BETWEEN 04-05Z AND THE OFFSHORE WATERS
BETWEEN 05-07Z. WINDS WILL QUICKLY INCREASE BEHIND THE SECOND
BOUNDARY AND A SMALL CRAFT ADVISORY WILL BE IN EFFECT OVERNIGHT
AND SATURDAY. AFTER COORDINATION WITH CRP...WILL ISSUE A GALE
WARNING FOR THE 20-60 NM WATERS. NOT SURE SUSTAINED WINDS WILL
EXCEED GALE CRITERIA BUT THERE SHOULD BE FREQUENT GUSTS EXCEEDING
GALE FORCE. TIDES WILL FALL A FOOT TO A FOOT AND A HALF BELOW
NORMAL WITH THE STRONG OFFSHORE COMPONENT. HIGH PRESSURE SETTLING
OVER THE AREA SHOULD ALLOW WINDS TO RELAX OVER THE BAYS SATURDAY
NIGHT BUT MODERATE TO STRONG WINDS WILL PERSIST OVER THE GULF
WATERS. LIGHTER WINDS EXPECTED SUNDAY AND MONDAY. 43
&&
.FIRE WEATHER...
A FIRE WEATHER WATCH WILL REMAIN IN EFFECT FOR SATURDAY. HUMIDITY
LEVELS WILL FALL TO BETWEEN 20 AND 30 PERCENT ON SATURDAY. STRONG
NORTH WINDS WILL HOWL AT 15 TO 25 MPH WITH HIGHER GUSTS. WINDS ARE
EXPECTED TO DECREASE QUICKLY SATURDAY EVENING. GROUND FUELS REMAIN
RATHER WET FROM MID-WEEK RAIN AND AM NOT SURE HOW QUICKLY GROUND
FUEL WILL DRY THIS TIME OF YEAR. WILL DEFER TO NEXT SHIFT FOR THE
RED FLAG WARNING TO BETTER FINE TUNE WIND/RH VALUES. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 45 64 34 68 40 / 10 0 0 0 0
HOUSTON (IAH) 48 64 35 66 40 / 10 0 0 0 0
GALVESTON (GLS) 57 63 48 63 54 / 10 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
GALE WARNING FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...40
AVIATION/MARINE...43Hazardous weather outlook, Nov 14, 4:18 AM CST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 418 AM CST FRI NOV 14 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 418 AM CST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO PUSH THROUGH SOUTHEAST TEXAS TODAY AND TONIGHT. STRONG NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT AND A WIND ADVISORY MAY BE NEEDED MAINLY ALONG THE COAST TONIGHT INTO SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHERLY WINDS BEHIND A COLD FRONT MAY REQUIRE A WIND ADVISORY FOR SATURDAY MORNING. GUSTY WINDS MAY CONTINUE THROUGH THE DAY WITH A DRY AIRMASS. HAZARDOUS FIRE WEATHER CONDITIONS MAY DEVELOP GIVEN LOW RELATIVE HUMIDITY AND STRONG WINDS ON SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR SOUTHEAST TEXAS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GMZ330-335-350-355-370-375-151030- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 418 AM CST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHWEST GULF OF MEXICO WATERS TODAY. SOME STRONG THUNDERSTORMS MAY DEVELOP WITH GUSTY WINDS AND HEAVY RAINFALL. LOCALLY HIGHER SEAS MAY RESULT NEAR THESE THUNDERSTORMS. A STRONG COLD FRONT MAY PUSH OFF THE COAST TONIGHT INTO SATURDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY WITH WINDS NEAR GALE FORCE POSSIBLE FOR THE UPPER TEXAS COAST. A GALE WARNING MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ROUGH MARINE CONDITIONS ARE EXPECTED SATURDAY. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY WITH WINDS POSSIBLY REACHING GALE FORCE. THESE CONDITIONS SHOULD DIMINISH SATURDAY NIGHT INTO SUNDAY ACROSS THE UPPER TEXAS COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 7:55 PM CST | River Flood Warning | HGX | Harris, Liberty | 61 hr |
| Nov 14, 3:48 AM CST | Small Craft Advisory | HGX | 53 hr | |
| Nov 14, 7:42 AM CST | Fire Weather Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 20 hr |
| Nov 14, 9:32 AM CST | River Flood Warning | HGX | Harris, Montgomery | 11 hr |
| Nov 14, 5:58 PM CST | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Jackson, Matagorda | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.